Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 102, NWS Tulsa, OK

July 2, 2015Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 2, 2015, 4:31 AM CDT for Carroll County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 4:31 AM CDT (09:31 UTC)
Expired
Jul 2, 2015, 7:30 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Carroll County, AR

The radar

The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2985 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
4.7
Supercell composite
27.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WGUS54 KTSA 020931
FFWTSA
ARC015-021230-
/O.NEW.KTSA.FF.W.0102.150702T0931Z-150702T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
431 AM CDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 730 AM CDT
    
* AT 428 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS 
  ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
  POSSIBLE IN THE WARNED AREA.

* SOME LOCATIONS WHERE FLOODING COULD OCCUR INCLUDE...   
  BERRYVILLE...GREEN  FOREST...URBANETTE...RUDD... 
  RULE...CARROLLTON... OSAGE...BLUE EYE...CABANAL...DELMAR... 
  DRYFORK...CONNOR...DENVER... COIN AND METALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
      3619 9361 3620 9362 3628 9363 3650 9360
      3650 9330 3612 9330

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:05 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 2, 3:05 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
305 AM CDT THU JUL 2 2015

.DISCUSSION...
ONGOING THUNDERSTORM CLUSTER CURRENTLY OVER SOUTHWEST MISSOURI
WILL CLIP FAR NORTHWEST ARKANSAS THIS MORNING AS ADVERTISED.
FURTHER WEST...WARMER AIR ALOFT WILL LIKELY SUPPRESS STRONGER
THUNDERSTORM DEVELOPMENT THIS MORNING ACROSS EASTERN OKLAHOMA.

WEAK FRONTAL BOUNDARY FORECAST TO MOVE INTO NORTHEAST OKLAHOMA/
NORTHWEST ARKANSAS THIS AFTERNOON. STRONG DIABATIC HEATING WILL
ALLOW SCATTERED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP NEAR
BOUNDARY WITH THE THREAT FOR DAMAGING DOWNBURST WINDS AND LOCALLY
HEAVY RAINFALL. THUNDERSTORM THREAT WILL LIKELY CONTINUE AND/OR
REDEVELOP TONIGHT INTO FRIDAY AS INITIALLY UPPER LEVEL WAVE MOVES
ACROSS THE AREA.

SECONDARY UPPER DISTURBANCE WILL MOVE OUT OF THE CENTRAL PLAINS
FRIDAY INTO SATURDAY WITH THE CONTINUED THREAT FOR THUNDERSTORMS/
HEAVY RAINFALL ALONG/SOUTH OF INTERSTATE 40. WEAK NORTHWEST FLOW
ALOFT WILL PERSIST ON SUNDAY WITH...YOU GUESSED IT...LINGERING
PRECIP CHANCES.

ALTHOUGH THE EXACT LOCATION OF HEAVIER RAINFALL SWATHS ARE STILL
UNCERTAIN...LOCALIZED FLASH FLOODING WILL CERTAINLY BE A THREAT
THROUGH THE WEEKEND WITH PRECIPITABLE WATER VALUES RUNNING AROUND
2 INCHES. THE FLOODING THREAT WILL LIKELY BE ENHANCED IN ANY
LOCATIONS WHERE THUNDERSTORMS TRAIN OVER THE SAME AREAS.

WEAK UPPER RIDGE WILL BUILD OVER THE REGION ON MONDAY WITH A
BRIEF BREAK IN THE PRECIPITATION CHANCES. THIS COULD BE SHORT
LIVED HOWEVER AS YET ANOTHER UPPER SHORT WAVE/FRONTAL BOUNDARY
APPROACHES MONDAY NIGHT INTO TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  72  87  71 /  50  60  60  50
FSM   92  75  84  70 /  50  70  70  60
MLC   90  72  84  69 /  50  70  60  60
BVO   91  68  86  68 /  40  50  50  40
FYV   86  68  83  66 /  50  60  60  50
BYV   87  67  83  66 /  60  60  60  50
MKO   91  72  85  69 /  50  70  70  50
MIO   89  68  86  68 /  40  40  60  40
F10   90  72  85  69 /  50  70  70  60
HHW   91  73  85  70 /  10  40  60  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....12
Hazardous weather outlook, Jul 1, 9:32 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
932 PM CDT WED JUL 1 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
932 PM CDT WED JUL 1 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
	ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A WEAK FRONTAL BOUNDARY EXTENDED ACROSS NORTH CENTRAL OKLAHOMA INTO
NORTHWESTERN MISSOURI THIS EVENING. SCATTERED THUNDERSTORMS HAVE
DEVELOPED OVER NORTH CENTRAL OKLAHOMA WITH MORE WIDESPREAD ACTIVITY
ONGOING ACROSS MISSOURI. ADDITIONAL ACTIVITY MAY DEVELOP ALONG THE
FRONT IN SOUTHEASTERN KANSAS BY MIDNIGHT AS A LOW LEVEL JET
STRENGTHENS ACROSS THE SOUTHERN PLAINS. THE AIR MASS ACROSS
NORTHEASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS IS VERY MOIST AND
MODERATELY UNSTABLE. STRONG SOUTHERLY LOW LEVEL FLOW COMBINED WITH
MODERATELY STRONG MID LEVEL FLOW FROM THE NORTHWEST IS RESULTING IN
WIND SHEAR CAPABLE OF SUSTAINING SEVERE UPDRAFTS. AS SUCH...THE
ACTIVITY IN MISSOURI WILL CONTINUE TO MOVE TOWARD FAR NORTHEASTERN
OKLAHOMA...AND ESPECIALLY NORTHWESTERN ARKANSAS OVERNIGHT. SOME OF
THIS ACTIVITY WILL LIKELY IMPACT THE REGION AFTER MIDNIGHT. DAMAGING
WIND GUSTS TO 70 MPH...HAIL UP TO GOLFBALL SIZE...AND AN ISOLATED
TORNADO IS POSSIBLE WITH THESE STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE THURSDAY AFTERNOON ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS A SURFACE FRONT MOVES
SOUTH INTO THE REGION. VERY UNSTABLE AIR AND CONSIDERABLE WIND SHEAR
WILL SUPPORT ORGANIZED SEVERE WEATHER AS THE ACTIVITY MOVES
SOUTHEASTWARD ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...GIVEN A VERY MOIST
ATMOSPHERE THAT RESIDES OVER THE AREA.

THE FRONTAL BOUNDARY WILL LIKELY LINGER ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS ON FRIDAY...RESULTING IN ADDITIONAL THUNDERSTORM
DEVELOPMENT NEAR THE FRONT. STORM CHANCES WILL CONTINUE THROUGH MUCH
OF THE WEEKEND INTO EARLY NEXT WEEK AS MOIST...UNSTABLE AIR REMAINS
OVER THE REGION. WEAK UPPER LEVEL DISTURBANCES PASSING THROUGH THE
AREA ALONG WITH WEAK SURFACE BOUNDARIES WILL SUPPORT THIS DAILY
POTENTIAL. LIMITED SEVERE WEATHER POTENTIAL WILL EXIST FRIDAY THROUGH
TUESDAY.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

69

In the hours before

Special weather statement, Jul 2, 3:42 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 AM CDT THU JUL 2 2015

ARZ002-020915-
CARROLL AR-
342 AM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CARROLL AND NORTHERN MADISON
COUNTIES UNTIL 415 AM CDT...

AT 341 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
URBANETTE TO NEAR GRANDVIEW TO 5 MILES SOUTHEAST OF EUREKA SPRINGS...
AND MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...URBANETTE...RUDD...
GRANDVIEW...RULE...CARROLLTON...OSAGE...BLUE EYE...OAK HILL...
CABANAL...DELMAR...DRYFORK...CONNOR...PLEASANT RIDGE...DENVER...COIN
AND METALTON.

LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
      3619 9361 3620 9362 3626 9362 3627 9364
      3628 9363 3628 9366 3630 9366 3630 9377
      3647 9372 3650 9364 3650 9330 3612 9330
TIME...MOT...LOC 0841Z 296DEG 30KT 3645 9345 3645 9365 3632 9369

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:42 AM CDTSpecial Weather StatementTSACarroll33 min
Jul 2, 4:08 PM CDTSpecial Weather StatementTSABenton, Washington52 min
Jul 2, 4:54 PM CDTSevere Thunderstorm WarningTSABenton, Washington51 min
Jul 2, 5:33 PM CDTSevere Thunderstorm WarningTSABenton, Carroll57 min
Jul 2, 5:36 PM CDTSevere Thunderstorm WarningTSACarroll, Madison24 min
Jul 2, 6:12 PM CDTSevere Thunderstorm WarningTSABenton, Washington48 min
Jul 2, 6:30 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington60 min
Jul 2, 6:57 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.